MAUDE Adverse Event Report: DEPUY SPINE INC IMPLANT INSERTER; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

DEPUY SPINE INC IMPLANT INSERTER; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Model Number AET30100
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is company representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that one of the inner shafts of an implant inserter is not threading on to the wheel.Indeed, both of the implant inserters are fully functioning.One of the tips of one of the yellow handle trial implant inserters (aet20101) is slightly bent.The damage was discovered during the inspection.The other trial implant inserter is in perfect condition.It was unknown if the surgery completed successfully.There were no patient consequences are reported.Concomitant device reported: unknown conduit cage alif (part#: unknown, lot#: unknown, quantity unknown); unknown implant inserter connection eit (part#: unknown, lot#: unknown, quantity unknown); unknown implant inserter (part#: unknown, lot#: unknown, quantity 2).This complaint involves five(5) devices.This report is for (1) implant inserter.This is report 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: updated event description.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: concomitant device reported: unknown conduit cage alif (part# unknown, lot# unknown, quantity unknown) unknown implant inserter connection eit (part# unknown, lot# unknown, quantity unknown).Implant inserter (part# aet30100, lot# e16di0200, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 corrected data d4 lot.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary: visual inspection: the complete device (including aet30100 a alif implant inserter, aet30100 b alif implant inserter pin, and aet30100 c alif implant inserter knob) was received at us cq.There is no physical damage was noticed.Few scratches were noticed which is consistent with device use which has no impact on the device functionality.Functional testing: a functional test was performed.The aet30100 b alif implant inserter pin experienced excessive friction while inserting into aet30100 a alif implant inserter.Can the complaint be replicated? yes.Dimensional inspection; the diameter of the aet30100 b alif implant inserter pin was measured at feather key side as 4.92 is with in specification of 4.90 ±0.05 mm per eit drawing.The inner diameter of the tube front was measured as 4.96 is with in specification of 5 ±0.05 mm per eit drawing.Document / specification review: no issues.Conclusion: the complaint was confirmed.The device was unable to smoothly assemble with the associated mating device but could be forced to assemble and disassemble.This was most likely due to the tightness of the devices¿ dimensions.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document / specification review.No definitive root cause could be determined, but the device possibly encountered unintended forces.Based on the investigation findings, it has been determined that no corrective and / or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: a review of the receiving inspection (ri) for implant inserter was conducted identifying that lot number: e16di0200 was released in a single batch.Batch1:, lot:, qty of (b)(4) units-ncmr 2016-019 was generated during production for failed visual inspection.Insert pins were relaser marked.This non-conformance is not relevant to the complaint condition since it is not related to the stem of one of the inserters is not threading on the wheel.Both insert stems are quite stiff and difficult to pull out when disassembling.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IMPLANT INSERTER
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10196515
Report Number1526439-2020-01267
Device Sequence Number2366699
Product Code MAX
UDI-Device Identifier04260397082218
UDI-Public(01)04260397082218
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K172888
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAET30100
Device Catalogue NumberAET30100
Device Lot NumberE16DI0200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer07/10/2020
07/31/2020
08/17/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date07/27/2020
08/17/2020
08/18/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAMMER; HAMMER; IMPLANT INSERTER SH CONNECTION; TRIAL INSERTER SH CONNECTION; TRIAL INSERTER SH CONNECTION; UNKNOWN CAGE/SPACER; UNKNOWN CAGE/SPACER; UNKNOWN INSERTION INSTRUMENTS; UNKNOWN INSERTION INSTRUMENTS